| Home | E-Submission | Sitemap | Editorial Office |  
top_img
Journal of Korean Neurosurgical Society > Volume 47(3); 2010 > Article
Journal of Korean Neurosurgical Society 2010;47(3): 210-212.
doi: https://doi.org/10.3340/jkns.2010.47.3.210
Subarachnoid Hemorrhage and Intracerebral Hematoma due to Sildenafil Ingestion in a Young Adult.
Hyoung Soo Byoun, Young Joon Lee, Hyeong Joong Yi
1Department of Neurosurgery, Hanyang University Medical Center, Seoul, Korea. hjyi8499@hanyang.ac.kr
2Department of Neuroradiology, Hanyang University Medical Center, Seoul, Korea.
ABSTRACT
Sildenafil citrate (Viagra(R); Pfeizer US Pharmaceutical Group, New York, NY, USA) is a potent vasodilating agent to treat male erectile dysfunction. Among its adverse effects, hemorrhagic stroke has not been widely reported yet. We present a case of a 33-year-old healthy man who ingested 50 mg sildenafil a half hour before onset of headache, nervousness and speech disturbance. Head computed tomogram of this stuporous man showed huge intracerebral hemorrhage and thick subarachnoid hemorrhage, but angiography failed to disclose any vascular anomalies. Subsequent surgical procedure was followed, and rehabilitation was provided thereafter. Sildenafil seems to act by redistributing arterial blood flow, and concurrent sympathetic hyperactivity, which lead to such hemorrhagic presentation. Extreme caution should be paid on even in a young adult male patient wven without known risk factors.
Key Words: Intracerebral hemorrhage; Risk factors; Sildenafil; Subarachnoid hemorrhage
Editorial Office
#402, 27 Chilparo, Jung-gu, Seoul 04511, Korea
TEL: +82-2-525-7552   FAX: +82-2-525-7554   E-mail: kns61@neurosurgery.or.kr
About |  Browse Articles |  Current Issue |  For Authors and Reviewers
Copyright © Korean Neurosurgical Society. All rights reserved.                 developed in m2community
Close layer
prev next